Florida, 2013Hail and Damaging Winds in Florida, April 20, 2013
April 20, 2013 · NWS MFL · 4 events in 1 county or zone
A cold front moved across South Florida causing scattered thunderstorms to develop ahead of the front during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across South Florida causing scattered thunderstorms to develop ahead of the front during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 20, 1:17 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 20, 1:17 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT SAT APR 20 2013
.DISCUSSION...
SATURDAY THROUGH MONDAY...
IN THE SHORT TERM FOR THIS AFTERNOON AND EVENING THERE IS NOT MUCH
CHANGE FROM THE PREVIOUS THINKING. THE SHOWERS AND THUNDERSTORMS
OVER THE ATLANTIC WATERS HAVE DIMINISHED IN COVERAGE BUT A FEW
SHOWERS ARE BEGINNING TO DEVELOP ALONG THE SEA BREEZE EXTENDING FROM
SOUTH MIAMI-DADE TO COASTAL PALM BEACH COUNTY AS WELL AS WEST OF
LAKE OKEECHOBEE ASSOCIATED WITH THE FRONT ITSELF. THIS PATTERN IS
CONSISTENT WITH THE FORECAST OF HIGH RESOLUTION MODELS FOR THIS
AFTERNOON AND EVENING. FAVORING FACTORS FOR THE FORMATION OF SHOWERS
AND THUNDERSTORMS ALONG THE EAST COAST ARE: THE WEAK SOUTHWESTERLY
FLOW AND THE TROUGH OF LOW PRESSURE NEAR THE FLORIDA EAST COAST. THE
LIMITING FACTORS ARE THE WARM 500 MB TEMPERATURES AND THE CAP AROUND
15KFT. IT IS POSSIBLE THAT ONCE THE ACTIVITY ALONG THE SEA BREEZE
REACHES THE CAP IT COULD DIMINISH IN INTENSITY BUT STILL PRODUCE
HEAVY RAINS, GUSTY WINDS, AND LIGHTNING. IN OTHER WORDS, IT COULD
START ACTIVE IN THE NEXT FEW HOURS AND THEN WEAKEN A BIT AS THE
STORMS START REACHING THE CAP. THE ADVANCE OF THE FRONT IS ALSO A
FAVORABLE FACTOR THAT IT COULD BECOME MORE IMPORTANT AS THE DAY
PROGRESSES. THE STEERING FLOW WILL MOVE STORMS GENERALLY FROM WEST
TO EAST. THIS WILL INCREASE THE POTENTIAL FOR THUNDERSTORMS FOR
THE EAST COAST.
THE CURRENT 500 MB PATTERN SHOWS A TROUGH OF LOW PRESSURE OVER THE
EASTERN AND CENTRAL US AND A STRONG BLOCKING RIDGE OF HIGH PRESSURE
OVER THE WESTERN ATLANTIC. AS THE HIGH CONTINUES TO MOVE FURTHER
EAST COOLER 500 MB TEMPERATURES WILL SPREAD OVER SOUTH FLORIDA ON
SUNDAY. THIS IS EXPECTED TO INCREASE THE POTENTIAL FOR STRONG OR
EVEN SEVERE STORMS ON SUNDAY IF HEATING IS FAVORABLE.
LONG TERM /TUESDAY THROUGH FRIDAY/...
BEHIND THE SURFACE TROUGH...A MORE TYPICAL SPRING WEATHER REGIME
WILL TAKE HOLD OVER FLORIDA...WITH EASTERLY LOW-LEVEL FLOW AND
HIGH PRESSURE BUILDING BOTH NEAR SURFACE AND ALOFT. ISOLATED
MAINLY DIURNAL SHOWERS ARE EXPECTED...WITH PARTLY TO MOSTLY SUNNY
SKIES AND TEMPERATURES REMAINING SLIGHTLY ABOVE AVERAGE.
&&
.AVIATION...ISSUED AT 147 PM EDT SAT APR 20 2013...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO SAG INTO THE NORTHWEST
INTERIOR AREAS. WITH AN ESTABLISHED GULF COAST SEA BREEZE...THIS
ACTIVITY SHOULD CONTINUE TO PUSH TO THE EAST. ADDITIONAL
CONVECTION WILL ALSO BE POSSIBLE ACROSS THE EAST COAST TERMINALS
OVER THE NEXT FEW HOURS OF PEAK HEATING. KEPT TEMPO GROUPS AT ALL
EAST COAST SITES FROM 20Z-23Z. WILL AMEND IF NECESSARY.
&&
MARINE...
LONG-FUSED ADVISORIES AND WARNINGS ARE NOT EXPECTED THIS WEEKEND
OR NEXT WEEK OVER THE WATERS. LOCALLY HIGH WAVES AND WINDS CAN BE
EXPECTED IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY THROUGH
MONDAY...AND SPECIAL MARINE WARNINGS MAY BE ISSUED FROM TIME TO
TIME.
&&
FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL BE ABOVE 50 PERCENT THIS
WEEKEND AND EARLY NEXT WEEK...AS MOIST ATMOSPHERE CONTRIBUTES TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WINDS WILL MAINLY
SOUTH TODAY...BUT TRANSITION TO THE NORTHEAST TONIGHT AS COLD FRONT
MOVES IN. LOW WIND SPEEDS ARE EXPECTED OUTSIDE OF SHOWERS AND
THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 947 AM EDT SAT APR 20 2013/
UPDATE...
SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS HAVE DEVELOPED
THIS MORNING DUE TO THE CONVERGENCE OF SE FLOW OVER THE BAHAMAS
AND MORE SOUTHERLY FLOW OVER SOUTH FLORIDA. THE 12Z SOUNDING FROM
THIS MORNING SHOWS A CAP AROUND 650 MB ASSOCIATED WITH THE
SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC AND THE GULF. 500 MB
TEMPERATURES ARE AROUND -6C AND ARE NOT EXPECTED TO COOL BEYOND
-7C THIS AFTERNOON. HOWEVER, THE INFLUENCE OF A COLD FRONT MOVING
SOUTHWARD IS EXPECTED TO INTERACT WITH A WEAK EAST COAST SEA
BREEZE TO TRIGGER SHOWERS AND THUNDERSTORMS, ESPECIALLY IN PALM
BEACH AND BROWARD COUNTIES. SOME STORMS CAN ALSO EXTEND INTO
MIAMI-DADE. FOR THE WEST COAST THERE IS ONLY A SMALL CHANCE OF
THUNDERSTORMS, SINCE MOST OF THE SURFACE TROUGH IS ALIGNED FROM
NORTHEAST TO SOUTHWEST OVER THE ATLANTIC WATERS.
AS MENTIONED IN THE PREVIOUS DISCUSSION THE UPPER LEVEL
TEMPERATURES ARE FORECAST TO COOL ON SUNDAY ALLOWING FOR A GREATER
CHANCE OF THUNDERSTORMS THAN TODAY.
FOR TODAY THE HIGHEST POPS ARE STILL INCLUDED FOR PALM BEACH AND
BROWARD.
PREV DISCUSSION... /ISSUED 725 AM EDT SAT APR 20 2013/
AVIATION...
MOSTLY VFR CONDITIONS WILL OCCUR EARLY IN THE FORECAST ALTHOUGH
THERE COULD BE A BRIEF MVFR CIG AS A FEW SHOWERS MOVE ACROSS SOUTH
FLORIDA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY THIS AFTERNOON AHEAD OF A WEAKENING COLD
FRONT THAT WILL SAG ACROSS THE REGION. THE HRRR INDICATES
CONVECTION TO BEGIN DEVELOPING IN EARNEST BETWEEN 18-20Z WITH THE
STEERING FLOW TAKING THE STORMS TO THE EAST COAST. THEREFORE, HAVE
LEFT TEMPO 18-22Z FOR ALL EAST TERMINALS WITH SOME OF THE ACTIVITY
POSSIBLY PERSISTING BEYOND THIS TIME FRAME. SURFACE WINDS ARE
QUESTIONABLE WITH A SLOW MOVING FRONTAL BOUNDARY BUT GENERALLY
SSW-SSE AHEAD OF THE FRONT AND NE BEHIND THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 84 70 83 / 40 60 40 60
FORT LAUDERDALE 74 85 72 84 / 30 60 40 60
MIAMI 75 86 73 85 / 30 50 40 60
NAPLES 69 86 70 84 / 20 40 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...71/JE
AVIATION/RADAR...10/CD
Hazardous weather outlook, Apr 20, 3:18 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
418 AM EDT SAT APR 20 2013
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
202330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
418 AM EDT SAT APR 20 2013
...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED BY THIS AFTERNOON. THE BEST CHANCE WILL BE NORTH OF
TAMIAMI TRAIL WITH THE STRONGEST STORMS CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES ALONG WITH BRIEF HEAVY DOWNPOURS AND
GUSTY WINDS.
WIND: SOME OF THE STORMS MAY PRODUCE WIND GUSTS OF 40-50 MPH.
FLOODING: THE STORMS WILL CONTAIN BRIEF HEAVY DOWNPOURS AND THIS
COULD LEAD TO SOME MINOR URBAN STREET FLOODING MAINLY ACROSS THE
EAST COAST METROPOLITAN REGION.
RIP CURRENTS: A SOUTH TO SOUTHEAST WIND OF AROUND 10 MPH ALONG THE
ATLANTIC COAST AND A SOUTHWEST WIND OF 5 TO 10 MPH ALONG THE GULF
COAST WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY AND
MONDAY AS A WEAKENING STATIONARY FRONT REMAINS OVER THE AREA. THE MAIN
IMPACTS WITH ANY STORM THAT DOES DEVELOP WILL BE LIGHTNING...HAIL
AND STRONG WIND GUSTS. ADDITIONALLY, ANY ACTIVITY THAT BECOMES
CONCENTRATED IN ONE AREA COULD LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 20, 12:04 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
104 PM EDT SAT APR 20 2013
FLZ073-173-174-201730-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
104 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 130 PM EDT
* AT 103 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FLORIDA CITY...AND MOVING EAST
AT 15 MPH.
* THE STORM WILL AFFECT...
HOMESTEAD MIAMI SPEEDWAY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2533 8024 2534 8028 2539 8026 2540 8028
2537 8028 2531 8037 2528 8037 2527 8055
2542 8057 2552 8033 2547 8033 2544 8031
2540 8032 2541 8030 2539 8026 2541 8022
2544 8020 2541 8020
TIME...MOT...LOC 1704Z 263DEG 13KT 2538 8045
10Special weather statement, Apr 20, 12:31 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT SAT APR 20 2013
FLZ073-173-174-201815-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
131 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 215 PM EDT
* AT 129 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HOMESTEAD MIAMI SPEEDWAY...AND
MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...
TURKEY PT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2537 8029 2537 8030 2532 8034 2531 8037
2528 8037 2528 8039 2525 8039 2525 8052
2542 8055 2548 8034 2544 8031 2540 8032
2541 8030 2539 8028
TIME...MOT...LOC 1731Z 267DEG 14KT 2534 8042
10Special weather statement, Apr 20, 1:40 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT SAT APR 20 2013
FLZ073-173-174-201930-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
240 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 330 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF ROYAL PALM RANGER STATION...
AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHERN MIAMI-DADE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2525 8039 2526 8042 2523 8042 2522 8048
2519 8049 2522 8058 2520 8058 2517 8061
2517 8064 2514 8065 2514 8068 2516 8067
2516 8069 2513 8071 2515 8076 2514 8077
2532 8084 2544 8040 2531 8036
TIME...MOT...LOC 1840Z 261DEG 12KT 2527 8058
10Special weather statement, Apr 20, 2:22 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SAT APR 20 2013
FLZ067-202000-
INLAND PALM BEACH COUNTY FL
322 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH...
* UNTIL 400 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF OKEELANTA...AND MOVING
EAST AT 30 MPH.
* THE STORM WILL AFFECT...
OKEELANTA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2670 8044 2634 8051 2647 8085 2661 8084
TIME...MOT...LOC 1921Z 278DEG 26KT 2654 8078
Special weather statement, Apr 20, 3:16 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SAT APR 20 2013
FLZ071-072-202045-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
416 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 445 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILE MARKER 30 ON ALLIGATOR ALLEY...AND
MOVING SOUTHEAST AT 25 MPH.
* THE STORM WILL AFFECT...
MILE MARKER 30 ON ALLIGATOR ALLEY...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
WESTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2618 8020 2597 8041 2613 8062 2625 8054
TIME...MOT...LOC 2016Z 295DEG 20KT 2616 8052
Special weather statement, Apr 20, 3:36 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT SAT APR 20 2013
FLZ063-202100-
GLADES FL
436 PM EDT SAT APR 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 500 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE INDIAN...AND MOVING
NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHEASTERN GLADES COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2720 8094 2719 8091 2701 8103 2709 8122
2713 8120 2713 8117 2718 8117 2722 8116
2722 8095
TIME...MOT...LOC 2036Z 207DEG 12KT 2713 8108Event by event
2 thunderstorm wind, 1 funnel cloud, 1 hail. Local standard time, as filed.
Funnel Cloud, Broward
- When
- April 20, 3:47 PM EST
- Where
- Broward County, 4.71 mi W of Lauderdale Lakes
- Reported by
- Public
- Coordinates
- 26.152, -80.276
A member of the public reported a funnel cloud moved over their house near the intersection of NW 94th Way and NW 21st Manor in Sunrise.
Thunderstorm Wind, Broward
- When
- April 20, 3:50 PM EST
- Where
- Broward County, 1.64 mi W of Lauderhill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.097, -80.226
A skywarn spotter reported a 65 mph thunderstorm wind gust near the intersection of SW 55th Ave. and SW 19th St in Davie. The spotter also reported a funnel cloud but then lost visual contact with it. Street flooding was also reported along Peters Road.
Hail, Broward
- When
- April 20, 3:50 PM EST
- Where
- Broward County, 1.64 mi W of Lauderhill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.097, -80.226
The skywarn spotter in Davie also reported penny sized hail with the thunderstorm.
Thunderstorm Wind, Broward
- When
- April 20, 4:08 PM EST
- Where
- Broward County, 1.89 mi SSE of Davie
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.045, -80.217
A thunderstorm wind gust of 72 mph was measured at the Seminole Tribe Headquarters in Hollywood courtesy of WeatherBug.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 20, 20135 deaths · 1 event
- Frost and Freeze in Kentucky, April 20, 201322 events
- Frost and Freeze in Illinois, April 20, 201319 events
- Frost and Freeze in Missouri, April 20, 201311 events
- Frost and Freeze in Indiana, April 20, 20136 events
- Waterspouts in Gulf of Mexico, April 20, 20133 events
- Heavy Snow in Montana, April 20 to 21, 20132 events
- Wildfire in Georgia, April 20, 2013$300 · 1 event
- Waterspout in South Atlantic Coastal Waters, April 20, 20131 event
- Heavy Rain in Hawaii, April 20 to 21, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446327, 446328, 446329, 446330.